Alert archive / Wisconsin / Tornado Warnings in 2001
Tornado Warning 12, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 18, 2001, 10:08 PM CDT for Price County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2001, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 18, 2001, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
668 WFUS53 KDLH 190308 TORDLH WIC099-190400- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 1008 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... PRICE COUNTY IN WISCONSIN * UNTIL 1100 PM CDT * AT 1008 PM CDT DOPPLER RADAR INDICATED A TORNADO 20 MILES WEST OF FIFIELD...OR ABOUT 19 MILES WEST OF PARK FALLS...MOVING EAST AT 50 MPH. * THIS TORNADO WILL BE NEAR... FIFIELD AROUND 1020 PM CDT IN ADDITION TO THE TORNADO...DAMAGING WINDS AND LARGE HAIL ARE LIKELY IN THE WARNED AREA. $$ LAT...LON 4592 9067 4573 9067 4563 8903 4590 8901 SCW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:30 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT MON JUN 18 2001 ALL MODELS INITIALIZED ESSENTIALLY THE SAME. ALTHO ALL WERE A LITTLE OFF ON THE LOCATION OF THE SFC LOW IN SODAK...MEAN LYR MSTR FIELDS WERE PRETTY ACCURATE. TRACK OF THE LOW TO THE NE ABOUT THE SAME ON EACH MODEL...WITH THE AVN SHOWING A SOMEWHAT DEEPER CENTRAL PRESSURE BY THE TIME THE LOW REACHES LK SUP. THIS DIFF SHOULD NOT AFFECT FCST MUCH AND WILL PRBLY USE A BLEND OF ETA AND AVN WHERE ANY DIFFS ARE SIG. MAIN ISSUE WILL BE CHANCES OF SVR THIS EVE WITH APPROACH OF S/WV. WILL NOT REPEAT SWODY1 REASONING...BUT AGREE THAT BEST CHC WILL BE S OF OUR CWA WHERE AMS WILL HAVE LONGER PD OF SFC HTG AND BTR CHC TO BREAK CAP. THIS IS ALSO THE AREA OF HIGHEST CAPE AND LOWEST LI VALUES THIS EVE. STILL CANNOT RULE OUT PSBLTY OF SVR OVR OUR SRN TIER WHERE LI/S ARE EXPECTED TO REACH -6 WITH CAPES UP TO 2000 J/KG...AND WILL INCLUDE THIS WORDING IN NEW ZFP. ST LYR OVR MUCH OF OUR CWA WILL RETARD SFC HTG AND HELP REINFORCE WFNT TO OUR S AS A FOCUS FOR CNVCTV DVLMT. BEYOND 1ST PD...SFC HIGH SHOULD BRING A RELATIVELY DRY PD...BUT WILL HAVE TO RETAIN AT A SLGT OR LOW CHC POP FOR TUE NGT/WED AS UPR TROF SWINGS ACRS RGN AND LI/S DIP AGN TO ABT -2. MODEL AGMT EXTENDS TO MOS PRODUCTS AS WELL...AND LOOKS RSNBL. CLD CVR TNGT WILL ACT AGAINST BRIEF PD OF CAA. GOOD WAA NEVER GETS STARTED...BUT FEWER CLDS ON TUE SHOULD HELP BOOST US BACK UP TO NEAR 70. .DLH...NONE. ERF
In the hours before
Special weather statement, Jun 18, 7:20 PM CDT, 2 hours 48 minutes before
MNZ033-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 720 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH DISCONTINUED FOR SOUTHERN CASS COUNTY... THE THREAT HAS MOVED EAST OF SOUTHERN CASS COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED FOR THAT AREA. HOWEVER...THE WATCH REMAINS IN EFFECT FOR NORTHERN CASS AND CROW WING COUNTIES THROUGH 9 PM CDT. CS
Local storm report, Jun 18, 8:31 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
831 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5 W SIREN WI TORNADO
06/18/01 BURNETT
KFMSpecial weather statement, Jun 18, 9:10 PM CDT, 58 minutes before
MNZ025-026-034>038-WIZ001>004-006>009-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 910 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH 445 HAS EXPIRED... ...TORNADO WATCH 451 IN EFFECT UNTIL 2 AM CDT FOR NORTHERN WISCONSIN... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER MINNESOTA MAINLY FROM BRAINERD...EAST TO THE WISCONSIN BORDER NEAR PINE CITY MINNESOTA AND DANBURY WISCONSIN. THE THREAT OF TORNADOES IS NOW OVER NORTHWEST WISCONSIN EAST OF A LINE STRETCHING FROM SUPERIOR IN DOUGLAS COUNTY TO SHELL LAKE IN WASHBURN COUNTY. THE WATCH EXTENDS EAST TO THE HURLEY AND PARK FALLS AREAS. CS
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:20 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 40 min |
| Jun 18, 7:31 PM CDT | Tornado Warning | DLH | Burnett | 59 min |
| Jun 18, 8:24 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 66 min |
| Jun 18, 8:30 PM CDT | Tornado Warning | DLH | Burnett, Washburn | 60 min |
| Jun 18, 8:39 PM CDT | Tornado Warning | DLH | Douglas | 51 min |
| Jun 18, 9:12 PM CDT | Tornado Warning | DLH | Sawyer | 63 min |
| Jun 18, 9:54 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 36 min |
| Jun 18, 10:08 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 52 min |
| Jun 18, 10:16 PM CDT | Tornado Warning | DLH | Sawyer | 14 min |
| Jun 18, 10:28 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 47 min |
| Jun 18, 11:30 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 60 min |
Nearby
Tornado Warnings in Wisconsin, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.